Hail, San Miguel
- When
- April 21, 4:15 PM MST to 4:20 PM MST
- Where
- San Miguel County, 1.13 mi E of Ilfield
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.420, -105.550
Nickel size hail reported.
Afternoon heating combined with abundant low level moisture helped kick off isolated showers and thunderstorms east of the central mountain chain. One thunderstorm near San Ysidro produced nickel size hail during the early evening in association with a brief heavy downpour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Afternoon heating combined with abundant low level moisture helped kick off isolated showers and thunderstorms east of the central mountain chain. One thunderstorm near San Ysidro produced nickel size hail during the early evening in association with a brief heavy downpour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 21, 2:01 PM MST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT MON APR 21 2014 .SYNOPSIS... A QUICK MOVING UPPER LEVEL RIDGE WILL MOVE OVER NEW MEXICO TODAY AND TOMORROW WHILE A WEAK DRY COLD FRONTAL BOUNDARY PUSHING INTO THE NORTHEASTERN HIGHLANDS TODAY BEGINS TO DISSIPATE THIS EVENING. WITH MORE ABUNDANT LOW LEVEL MOISTURE STILL IN PLACE ACROSS THE EASTERN HALF OF THE STATE SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND JUST EAST OF THE SANGRE DE CRISTO MOUNTAINS WITH TEMPERATURES RISING ABOVE NORMAL ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. FEWER STORMS ARE EXPECTED TOMORROW AS A DRIER AIR MASS FILTERS INTO THE WEST THEN SPREADS ACROSS THE REMAINDER OF THE STATE WEDNESDAY ALONG WITH DRY AND WINDY CONDITIONS. LONGER RANGE MODELS INDICATE THE POTENTIAL FOR ANOTHER LOW PRESSURE SYSTEM WITH COOLER TEMPERATURES...STRONG WINDS...AND PRECIPITATION TO IMPACT NEW MEXICO BY THE WEEKEND. && .DISCUSSION... THE BACK DOOR COLD FRONT THAT HAS BEEN GENERATING NORTHERLY SURFACE WINDS ACROSS THE NORTHEAST WILL DISSIPATE THROUGH THE DAY AND SURFACE WINDS WILL VEERING TO THE EAST THEN SOUTHEAST THIS AFTERNOON AND EVENING INDUCING AN UPSLOPE LIFT COMPONENT ACROSS THE SANGRES AND CENTRAL MOUNTAIN CHAIN. WITH DEWPOINTS IN THE 30S AND 40S IN PLACE ACROSS THE EASTERN PLAINS THIS SHOULD SUPPORT SCATTERED CONVECTIVE INITIATION ACROSS THE MOUNTAINS THROUGH THIS EVENING. A FEW STRAY HIGH BASED STORMS MAY DEVELOP TO THE WEST OF THE RIO GRANDE. OVERNIGHT MODELS INDICATE THAT MOISTURE VALUES SHOULD INCREASE TO THE WEST WITH SOUTHEAST SURFACE WINDS PUSHING ACROSS THE ENTIRE FORECAST AREA EXCEPT THE SOUTHWEST MOUNTAINS. WITH THESE INCREASE LOW LEVEL MOISTURE VALUES ACROSS THE WEST CENTRAL HIGHLANDS ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS TOMORROW AFTERNOON. WITH DRIER AIR TO THE WEST STORMS WEST OF THE RIO GRANDE WILL LIKELY BE HIGH BASED AND PRODUCE DRY LIGHTNING GUSTY DOWNBURST WINDS. FURTHER EAST THE CENTRAL MOUNTAIN CHAIN WILL BE A FOCUS FOR PRECIPITATION. EXPECT ABOVE AVERAGE TEMPERATURES AND INCREASING SOUTH WINDS WITH A DEEPENING LEE SIDE SURFACE TROUGH AND AS WINDS ALOFT LIKEWISE STRENGTHEN WITH AN APPROACHING AND DEEPENING UPPER TROUGH FROM SOCAL/W AZ. SURFACE WINDS WILL STRENGTHEN FURTHER WEDNESDAY AS A SURFACE LOW PRESSURE SYSTEM DEEPENS ACROSS THE FAR NORTHERN ROCKIES INCLUDING AN EXTENSION OF PRESSURE FALLS EXTENDING FARTHER SOUTH TOWARD CO/NM. AS THE LEE SIDE SURFACE LOW DEEPENS IN EASTERN CO WITH A SOUTH TO NORTH LOW LEVEL JET WITH SPEEDS EXCEEDING 50 KNOTS IN THE 700 MB TO 500 MB LAYER. AS A RESULT...WIND ADVISORY CRITERIA AND CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AS MID LEVEL DRY SLOT MIXES DOWN TO THE SURFACE ADVECTING MUCH DRIER AIR INTO THE REGION. A BRIEF PERIOD OF DRY WEST NORTHWEST FLOW ALOFT WEDNESDAY NIGHT THROUGH THURSDAY BEFORE THE NEXT WEATHER DISTURBANCE ARRIVES SATURDAY. THE WEEKEND SYSTEM HAS THE POTENTIAL BRING WITH IT STRONG WINDS FOLLOWED BY COOLER TEMPERATURES AND PRECIPITATION ACROSS THE NORTHERN PORTION OF THE FORECAST AREA WITH SNOW IN THE HIGHER ELEVATIONS. BENNETT && .FIRE WEATHER... CRITICAL FIRE WEATHER OUTLOOK...RED FLAG CONDITIONS ACROSS THE NORTHWEST PLATEAU AND ADJACENT HIGHLANDS...AND THE MIDDLE RIO GRANDE VALLEY ON TUESDAY. WIDESPREAD RED FLAG CONDITIONS ON TAP FOR WEDNESDAY. NEXT SYSTEM ARRIVING MAY PRODUCE CRITICAL CONDITIONS OVER THE EAST ON SATURDAY...AND WILL NEED TO BE WATCHED FOR POSSIBLE REDEVELOPMENT OF CRITICAL CONDITIONS ON SUNDAY. MODELS...IN REASONABLE AGREEMENT THROUGH SATURDAY...WITH DIFFERENCES IN PATTERN EVOLUTION EMERGING FROM SUNDAY ONWARD. RIDGE OVER NEW MEXICO WILL SLIDE EAST TO THE CENTRAL AND SOUTHERN PLAINS STATES ON TUESDAY...AS WINDS OVERHEAD BACK TO SOUTHWEST IN ADVANCE OF PACIFIC TROUGH MOVING ONSHORE CALIFORNIA. TROUGH WILL REACH WESTERN NEW MEXICO EARLY WEDNESDAY AND TRANSLATE EASTWARD ACROSS THE STATE THROUGH THURSDAY MORNING. WEAK UPSTREAM RIDGE WILL MOVE OVER THE STATE FRIDAY...WITH FLOW ALOFT BACKING TO THE SOUTHWEST FRIDAY AFTERNOON AS NEXT PACIFIC TROUGH SLAMS INTO THE CALIFORNIA COAST. THIS FEATURE WILL SWING TO WESTERN NEW MEXICO ON SATURDAY AND BEGIN EASTWARD TRIP ACROSS THE STATE THROUGH THE WEEKEND. DIFFERENCES EMERGING IN THE STORY EARLY SUNDAY MORNING...AS DOMESTIC GFS CONTINUES TO DEEPEN CLOSED LOW OVER THE FOUR CORNERS...AND KEEPING THE ACTION STATIONARY AS THE CLOSED LOW DRIFTS TO THE EASTERN PLAINS OF COLORADO THROUGH MONDAY. EUROPEAN ECMWF KEEPS FLOW VERY LAMINAR AND SHEARED...FLOPPING TROUGH INTO NEGATIVE ASPECT AND THEN UNDERCUTTING IT WITH SHEARING FLOW INTO THE WEEKEND. CLOSED LOW...A MUCH WEAKER FEATURE...GETS PUT IN THE NORTHERN PLAINS STATES FAR FROM NEW MEXICO. WITH GFS TENDENCY TO OVERDO CLOSED LOWS OVER THE CENTRAL WEST THIS MONTH...WILL KEEP EXTENDED FORECAST THINKING TILTED TOWARD THE ECMWF SHEARED AND PROGRESSIVE SOLUTION FOR NOW. SOME WINDOW OF OPTIMISM FOR GREATER SOLUTIONAL HARMONY EMERGES BY MIDWEEK NEXT WEEK...AS BOTH SOLUTIONS LIKE A SIZABLE CLOSED LOW OVER THE GREAT LAKES WITH CIRCULATION KEEPING NEW MEXICO IN TURBULENT NORTH TO NORTHWEST FLOW THROUGH MIDWEEK NEXT WEEK. STAY TUNED. OVERNIGHT...STEADY TEMPERATURE PROFILE...WITH SOMEWHAT IMPROVED HUMIDITY RECOVERY OVERNIGHT. GOOD TO EXCELLENT RECOVERIES ARE IN THE CARDS FOR THE EAST...WITH FAIR TO GOOD RECOVERIES OVER THE WEST. FOR TUESDAY...RIDGE AXIS WILL MOVE EAST TO THE TEXAS LINE BY EARLY AFTERNOON...ALLOWING FLOW OVERHEAD TO BACK TO SOUTHWEST BY TUESDAY AFTERNOON. INCREASING MOMENTUM ALOFT AND TIGHTER SURFACE PRESSURE GRADIENT OVER THE WEST COMBINED WITH ELEVATED HAINES INDICES AROUND 5 AND TEMPERATURES TOPPING OUT 6 TO 12 DEGREES ABOVE LATE APRIL NORMALS WILL SET UP CRITICAL FIRE WEATHER AND RED FLAG CONDITIONS FOR THE NORTHWEST PLATEAU...ADJACENT HIGHLANDS...AND THE RIO GRANDE VALLEY THROUGH EARLY TUESDAY EVENING. THUNDERSTORMS WILL INITIATE OVER THE NORTHERN HIGH COUNTRY...AND OVER THE SUMMITS AND EAST SLOPES OF THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN TUESDAY AFTERNOON THROUGH SUNSET. HUMIDITIES RUNNING IN THE LOW TEENS PCT WEST...RUNNING A LITTLE LESS DRY IN THE LOW 20S PCT EAST ACROSS THE HEAT OF THE DAY. NO VENTILATION ISSUES WITH FAIR HUMIDITY RECOVERIES WEST AND GENERALLY GOOD IN THE EAST. FOR WEDNESDAY...PACIFIC SYSTEM COMING EAST OFF THE CALIFORNIA COAST WILL ENCROACH ON WESTERN NEW MEXICO EARLY WEDNESDAY...AS SUBSTANTIAL SURFACE TROUGH FROM THE DAKOTAS TO SOUTHEAST NEW MEXICO DEEPENS RAPIDLY. BOOST TO WIND SPEEDS...CONTINUED DRY CONDITIONS STATEWIDE...SHARPLY ELEVATED HAINES INDICES TO 5 AND 6...AND TEMPERATURES SLIGHTLY ABOVE NORMAL IN THE WEST BUT 6 TO 12 DEGREES ABOVE NORMAL IN THE EAST WILL ALL COMBINE FOR A WIDESPREAD AREA OF CRITICAL FIRE WEATHER THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO TO COVER. NO VENTILATION ISSUES WITH POOR HUMIDITY RECOVERIES OVERNIGHT. FOR THURSDAY...COOL PUSH INTO EASTERN NEW MEXICO IN WAKE OF DEPARTING TROUGH WILL BRING EASTERN TEMPERATURES BACK TO WITHIN A FEW DEGREES OF LATE APRIL NORMALS. DOME OF HIGH PRESSURE BUILDING OVER THE STATE WILL WEAKEN SURFACE PRESSURE GRADIENT UNDER ZONAL FLOW...AND GUIDANCE TRENDS TO LOWER WIND SPEEDS HAS EASED CONCERN SOMEWHAT OVER CRITICAL FIRE WEATHER CONDITIONS ON THE EAST SLOPES AND ADJACENT EASTERN PLAINS OF THE CENTRAL MOUNTAIN CHAIN ALONG THE INTERSTATE 40 CORRIDOR. THIS AREA WILL BE WATCHED CLOSELY GOING FORWARD...BUT TRENDS APPEAR FAVORABLE THIS FAR IN ADVANCE. HUMIDITIES REMAIN WELL DOWN IN THE SINGLE DIGITS FOR THE AFTERNOON WITH POOR TO FAIR RECOVERIES OVERNIGHT. NO VENTILATION ISSUES. OUTLOOK...FRIDAY THROUGH WEEKEND...PACIFIC SYSTEM CROSSING THE CALIFORNIA COAST FRIDAY WILL ROLL INTO WESTERN NEW MEXICO SATURDAY AND MOVE THROUGH TO THE SOUTHERN PLAINS STATES ON SUNDAY. COOLING TREND THROUGH THE PERIOD WILL TAKE MINIMUM HUMIDITIES FROM SINGLE DIGITS ON FRIDAY TO UPPER TEENS AND 20S PCT ACROSS THE NORTH...AND TEENS PCT OVER THE SOUTH...THROUGH SUNDAY. SHOWER COVERAGE NORTH AND WEST SATURDAY WILL SMEAR ACROSS THE NORTH AND NORTHEAST THROUGH SUNDAY...AND TAPER OFF OVER THE NORTHEAST PLAINS SUNDAY NIGHT. BIG STORY WILL BE THE WINDS...WITH FRIDAY BREEZES RAMPING RAPIDLY TO WIDESPREAD WINDY CONDITIONS SATURDAY...WITH WIND FOCUS SHIFTING TO THE CENTRAL AND EAST ON SUNDAY. WITH LOW HUMIDITIES AND WINDS...GREATEST WEEKEND FIRE WEATHER THREAT SHAPING UP WITH UNSTABLE ATMOSPHERE AND SOMEWHAT ELEVATED TEMPERATURES FOR THE EAST ON SATURDAY. THINGS LOOK A TAD COOL AND A TAD STABLE FOR SUNDAY...BUT THIS SITUATION WILL NEED TO BE WATCHED. SHY && .AVIATION... 18Z TAF CYCLE CONVECTION INITIATING BY 20Z OVER THE EAST SLOPES OF THE CENTRAL MTS WITH CLOUD DECK AOA BKN/OVC050 DEVELOPING. CLOUD COVER AOA BKN/OVC100 CONTINUING THROUGH 03Z..WITH CONVECTION CONTINUING BROADLY ACROSS CENTRAL AND EASTERN NM THROUGH 02Z SUNSET. IN TAFS...VCSH PLACEHOLDER SIGNIFIES NEARBY SHOWER AND THUNDERSTORM GREATEST LIKELIHOOD...WITH VCTS FOR THE BRIEF PERIOD OF GREATEST THUNDERSTORM POTENTIAL. CLOUD COVER DISSIPATING AROUND 15Z TUE MORNING. EXCEPT BRIEFLY IN SHOWERS AND THUNDERSTORMS...VFR CIGS AND VIZ FOR THE NEXT 24 HRS. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 47 80 48 67 / 5 5 5 0 DULCE........................... 36 71 35 62 / 10 10 20 0 CUBA............................ 40 73 38 65 / 10 5 20 0 GALLUP.......................... 41 77 41 66 / 5 5 5 0 EL MORRO........................ 36 71 35 62 / 10 10 10 0 GRANTS.......................... 39 77 40 66 / 5 10 10 0 QUEMADO......................... 42 74 42 67 / 5 5 5 0 GLENWOOD........................ 43 82 41 75 / 5 5 5 0 CHAMA........................... 31 66 32 55 / 10 20 20 0 LOS ALAMOS...................... 46 69 45 66 / 10 10 20 0 PECOS........................... 44 70 44 65 / 20 10 30 0 CERRO/QUESTA.................... 36 70 38 63 / 20 10 30 0 RED RIVER....................... 28 55 30 49 / 30 20 30 5 ANGEL FIRE...................... 27 62 29 57 / 30 20 30 5 TAOS............................ 41 71 40 65 / 20 10 20 0 MORA............................ 40 67 43 66 / 40 20 30 5 ESPANOLA........................ 44 78 43 72 / 10 5 10 0 SANTA FE........................ 46 74 47 67 / 10 10 20 0 SANTA FE AIRPORT................ 45 77 45 72 / 10 10 20 0 ALBUQUERQUE FOOTHILLS........... 53 80 51 74 / 5 5 20 0 ALBUQUERQUE HEIGHTS............. 57 82 54 76 / 5 5 10 0 ALBUQUERQUE VALLEY.............. 49 84 47 78 / 5 5 10 0 ALBUQUERQUE WEST MESA........... 50 84 48 77 / 5 5 10 0 LOS LUNAS....................... 48 84 46 80 / 5 5 10 0 RIO RANCHO...................... 52 83 50 76 / 5 5 10 0 SOCORRO......................... 52 83 54 81 / 5 5 10 0 SANDIA PARK/CEDAR CREST......... 43 75 43 71 / 10 10 20 0 TIJERAS......................... 49 79 48 71 / 10 10 20 0 MORIARTY/ESTANCIA............... 42 81 40 70 / 20 5 20 0 CLINES CORNERS.................. 45 73 45 68 / 20 10 20 0 GRAN QUIVIRA.................... 48 75 48 72 / 10 5 10 0 CARRIZOZO....................... 50 78 50 75 / 10 5 20 0 RUIDOSO......................... 41 71 45 69 / 20 20 20 5 CAPULIN......................... 39 76 43 72 / 30 10 20 5 RATON........................... 41 78 44 75 / 30 20 20 5 SPRINGER........................ 43 77 45 75 / 20 10 20 5 LAS VEGAS....................... 43 71 46 70 / 50 10 20 5 CLAYTON......................... 49 80 52 80 / 20 5 10 5 ROY............................. 45 75 47 74 / 20 10 20 5 CONCHAS......................... 53 82 55 82 / 20 5 20 5 SANTA ROSA...................... 49 81 52 81 / 20 5 20 5 TUCUMCARI....................... 53 85 58 87 / 10 5 20 5 CLOVIS.......................... 51 80 51 84 / 10 5 10 5 PORTALES........................ 52 80 54 83 / 10 5 10 5 FORT SUMNER..................... 53 82 55 84 / 10 5 20 5 ROSWELL......................... 56 84 56 88 / 10 5 20 5 PICACHO......................... 51 80 53 80 / 10 5 20 5 ELK............................. 46 75 50 75 / 20 10 20 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ101-105-106. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. && 01/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT MON APR 21 2014 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT MON APR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO TODAY AND THIS EVENING. SOME STORMS MAY PRODUCE LOCALLY GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. SOME STORMS MAY PRODUCE LOCALLY GUSTY OUTFLOW WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL TO NORTHWESTERN NEW MEXICO ON TUESDAY WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO ON WEDNESDAY DUE TO WIDESPREAD LOW HUMIDITIES AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO POST RAINFALL REPORTS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 52
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 434 PM MDT MON APR 21 2014 NMZ512-515-523-529-212300- CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 434 PM MDT MON APR 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL AND EASTERN SANTA FE COUNTIES THROUGH 500 PM MDT... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROWE...OR ABOUT 22 MILES SOUTHEAST OF SANTA FE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SOUTH SAN YSIDRO...NORTH SAN YSIDRO AND SAN JOSE. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 302 AND 324... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3541 10540 3530 10564 3554 10578 3563 10559 TIME...MOT...LOC 2234Z 330DEG 8KT 3551 10563 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MDT MON APR 21 2014 NMZ512-515-523-529-212330- CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 501 PM MDT MON APR 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL COUNTY THROUGH 530 PM MDT... AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ROWE...OR ABOUT 22 MILES SOUTHWEST OF LAS VEGAS...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...RIBERA...SAN JOSE...SAN MIGUEL AND SENA. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 309 AND 327. SMALL HAIL MAY ACCUMULATE ON THE INTERSTATE CREATING SLICK SPOTS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3532 10530 3520 10554 3546 10570 3556 10552 TIME...MOT...LOC 2301Z 328DEG 11KT 3544 10555 34
The Albuquerque radar (KABX), 119 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 hail. Local standard time, as filed.
Nickel size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502300.